Alert archive / Colorado / Fire Weather Watches in 2006

Fire Weather Watch 13, NWS Pueblo, CO

April 12, 200618 counties in Colorado

NWS Pueblo, CO issued this fire weather watch at Apr 12, 2006, 3:35 PM MDT for 18 counties in Colorado. It took effect at Apr 13, 2006, 10:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 12, 2006, 3:35 PM MDT (21:35 UTC)
In effect from
Apr 13, 2006, 10:00 AM MDT
Expired
Apr 13, 2006, 3:11 AM MDT
In force
Issued by
NWS Pueblo, CO

Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO

The radar

The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this fire weather watch went out at Apr 12, 3:18 PM MDT, 17 minutes earlier.

Area forecast discussion, Apr 12, 3:18 PM MDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
318 PM MDT WED APR 12 2006

...CORRECTED TO ADD HEADLINE SECTION...

.SHORT TERM...
(TONIGHT AND THURSDAY)

...VERY WARM AND DRY WEATHER TO CONTINUE ON THURSDAY...

MUCH OF THE SOUTHERN PLAINS AND ROCKIES REMAINS CLOUD-FREE THIS
AFTERNOON...AS A STRONG RIDGE CONTINUES TO BUILD OVER THE REGION.
H7 TEMPS WILL RISE ANOTHER 5 DEGREES OR SO OVERNIGHT...SO EVEN WITH
CLEAR SKIES AND LIGHT WINDS WILL STILL SEE A FAIRLY MILD
NIGHT...PARTICULARLY IN THE MOUNTAINS.

FIRE WX CONCERNS ARE MAIN STORY THURSDAY. WINDS WILL BEGIN TO PICK
UP AS A WEAK LEE TROUGH DEVELOPS...ALTHOUGH SOME CONCERN EXISTS
WHETHER WINDS WILL STRENGTHEN TO REACH CRITICAL LEVELS.
HOWEVER...FUELS REMAIN EXTREMELY DRY PARTICULARLY OVER THE S FRONT
RANGE. MODERATE WEST WINDS WILL COMBINE WITH THE STRONG RIDGE TO
RESULT IN VERY LOW RH VALUES...PROBABLY IN THE SINGLE DIGITS OVER
MUCH OF THE REGION. CALCULATED HAINES INDEX IS A 6 FOR MOST OF THE
DISTRICT. SO...GIVEN THE VERY DRY AND WARM CONDITIONS EXPECTED WILL
ISSUE A FIRE WX WATCH FOR MOST OF SE COLORADO...INCLUDING THE SAN
LUIS VALLEY WHERE WINDS MAY BE SLIGHTLY STRONGER THURSDAY.

OTHER FORECAST ISSUE IN SHORT TERM WILL BE THE VERY HIGH AFTERNOON
TEMPS TOMORROW. MOS SUGGESTS RECORD OR NEAR RECORD VALUES OVER THE
PLAINS...WHERE RECORDS FOR TOMORROW ARE 81 AND 88 FOR KCOS AND KPUB
RESPECTIVELY. MOS IS NOTORIOUS FOR DOING POORLY ON EXTREME EVENTS
HOWEVER...AND MODEL LOW LEVEL TEMPS DO NOT SUPPORT RECORDS BEING
BROKEN. WOULD HAVE TO MIX OUT ABOVE 600 MB TO REACH THE HIGH 80S.
WHILE THIS IS NOT OUT OF THE QUESTION...WILL PLAY IT CONSERVATIVE
AND GO WITH HIGHS A FEW DEGREES BELOW MOS...STILL VERY WARM AT LOW
TO MID 80S. ROSE

.LONG TERM...
(THURSDAY NIGHT THROUGH WEDNESDAY)

AWIPS UPGRADE HAS LIMITED THE TIME AVAILABLE TO EXAMINE THE
FORECAST TODAY...FORTUNATELY LITTLE IN THE WAY OF WEATHER CONCERNS
THE NEXT SEVERAL DAYS AS GENERALLY DRY AND WARM PATTERN CONTINUES.
WARMED TEMPS UP SLIGHTLY FOR FRIDAY...WITH INCREASING SOUTHWEST
FLOW AHEAD OF EJECTING WRN UPPER TROUGH. BREEZY TO LOCALLY WINDY
CONDITIONS EXPECTED TO CONTINUE...WITH HIGHEST WINDS OVER THE
MOUNTAINS AND OUT ALONG THE LEE TROUGH NEAR THE KS BORDER. UPPER
TROUGH SWINGS THROUGH FRIDAY NIGHT AND SATURDAY...WITH AT LEAST
SCATTERED SHOWERS ALONG AND WEST OF THE CONT DIVIDE. NOT LOOKING
VERY FAVORABLE FOR PRECIP OVER THE EASTERN MOUNTAINS AND
PLAINS...AS WEAKENING TROUGH WILL PASS WELL NORTH OF THE
AREA...KEEPING DRY WEST TO SOUTHWEST FLOW IN PLACE. WITH UPPER JET
OVERHEAD AND DEEP MIXING...MAY NEED A FIRE WEATHER HIGHLIGHT FOR
SATURDAY FOR MUCH OF THE EAST...ALTHOUGH CONDITIONS WILL IMPROVE
BY LATE SAT AFTERNOON AS WINDS ALOFT WEAKEN. CURRENT GRIDS IN GOOD
SHAPE WITH ONLY A FEW MINOR CHANGES MADE. MAIN UPPER JET REMAINS
WELL NORTH THROUGH EARLY NEXT WEEK...WITH NEXT UPPER TROUGH
PASSING VERY FAR TO THE NORTH OF THE AREA LATE MONDAY INTO
TUESDAY. GFS SUGGESTS A LITTLE MORE COLD AIR WILL DROP SOUTH
ACROSS THE AREA WITH THIS WAVE VERSUS THE ONE ON SATURDAY...WITH A
COOL DOWN TOWARD SEASONAL TEMPS BY WEDNESDAY. STILL LOOKS DRY
THROUGH THE PERIOD.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY
EVENING FOR COZ221-COZ222-COZ224-COZ225-COZ226-COZ227-COZ228-
COZ229-COZ230-COZ231-COZ232-COZ233-COZ234-COZ235-COZ236-COZ237.

&&

44/10
Hazardous weather outlook, Apr 12, 6:30 AM MDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
630 AM MDT WED APR 12 2006

COZ058>089-093>099-131230-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
630 AM MDT WED APR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SOME ISOLATED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AFTERNOON AND
EVENING OVER MAINLY THE CENTRAL AND SOUTHWEST MOUNTAINS. FRIDAY
EVENING SOME ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER THE
EASTERN MOUNTAINS AND THE SAN LUIS VALLEY. FRIDAY NIGHT AND
SATURDAY THERE WILL ALSO BE THE CHANCE FOR A FEW INCHES OF SNOW
ACCUMULATION OVER THE CENTRAL AND SOUTHWEST MOUNTAINS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

Nearby

Fire Weather Watches in Colorado, 2006Every fire weather watch in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.